How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S Riaz Your Own Question
Dr. S Riaz
Dr. S Riaz, Doctor
Category: Health
Satisfied Customers: 2822
Experience:  MBBS, MS from KGMU, India (one of the best medical colleges in India)
14102772
Type Your Health Question Here...
Dr. S Riaz is online now
A new question is answered every 9 seconds

I recently fell while I was dehydrated and delirious. I have

Resolved Question:

I recently fell while I was dehydrated and delirious. I have a scabbed wound on the back of my head (that doesn’t worry me because it’s healing) and a knot on the upper left butt cheek. Could this be some kind of tailbone injury? I have what feels like numbness and what feels like swelling (although it isn’t. The only thing I can compare it to is I had a sprain in the right foots back in 2001 and now it sometimes feels like my foot is swelling inside my shoe, although it really isn’t) in my vaginal area and now it’s creeping into my butt. When I lightly scratch the areas to see if I can feel anything, I have feeling, but it’s starting to scare me. I don’t remember falling, but I know I did because of the sore place on the back of my head. I have a hard time sleeping because of the swelling feeling. I was admitted to the hospital for 3 days for the dehydration. The dehydration was caused by a diuretic for my legs and some kind of a bug with throwing up. Thanks.
Submitted: 8 years ago.
Category: Health
Expert:  Dr. S Riaz replied 8 years ago.
You could be having electrolyte imbalnce like deficiency of potassium which could cause these symptoms You can take an electrolyte drink for this purpose. If the symptoms do not improve with that, I would advise you to get an MRI of your spine as you may have cause some damage to it when you feel down. Injury to spine can also produce these symptoms.

Please, click the ACCEPT button so that I can get my dues. BONUS and a positive feedback will be appreciated
Customer: replied 8 years ago.
They did an MRI when I was in the hospital, but I'm not sure what they were looking for (I was just discharged on June 18 and the swelling feeling didn't start until a couple of days ago in the vaginal area and in the butt this afternoon). My sister said that I had laid on the floor (on my back) for at least 12 hours before they found me and took me to the hospital (I live alone. I guess she had talked to me on the phone and she alerted my father who took me to the emergency room). She is a physical therapy asst and she says the knot is going down and looks 10 times better than it did a few days ago. She had a pilonidal cyst last year at age 51 that looked just like it in the same place, which is what I thought I had, but my doctor said it is a bug bite. I've never heard of a bug bite with a 2-in diameter knot underneath it. I don't have a fever or anything and I take a potassium pill with the diuretic and am now drinking a can of V-8 (1180 mg potassium) every day. I also mowed for 10 min after 7pm at night on Sun, June 21 and it feels like I have some pulled some muscles in my back. Could pulled muscles account for this feeling?
Expert:  Dr. S Riaz replied 8 years ago.
There could be some pinching of nerves in your back. Ask your doctor about the findings in MRI. Potassium defiency may still be there. The diuretic that you are taking may be causing it. Your doctor will be able to give you a better answer as he knows about everything.

Please, click the ACCEPT button so that I can get my dues. BONUS and a positive feedback will be appreciated
Customer: replied 8 years ago.
I am confused on one last point. When you said. "You could be having electrolyte imbalnce like deficiency of potassium which could cause these symptoms.", are you talking about the swelling feeling?
Customer: replied 8 years ago.
I am confused on one last point. When you said. "You could be having electrolyte imbalnce like deficiency of potassium which could cause these symptoms.", are you talking about the swelling feeling?
Expert:  Dr. S Riaz replied 8 years ago.
lt;p>Swelling is due to some other reason for which you are being given a diuretic. Your doctor would be knowing the cause as he has prescribed you the diuretic medicine.</p><p> </p><p> </p><p> Please, click the ACCEPT button so that I can get my dues. BONUS and a positive feedback will be appreciated </p><p> </p>
Customer: replied 8 years ago.
I know what I'm taking the diuretic for. I was referring to the first answer you gave me:

You could be having electrolyte imbalnce like deficiency of potassium which could cause these symptoms You can take an electrolyte drink for this purpose. If the symptoms do not improve with that, I would advise you to get an MRI of your spine as you may have cause some damage to it when you feel down. Injury to spine can also produce these symptoms.

Could an electrolyte imbalnce like deficiency of potassium cause the swelling feeling (that isn't really swelling) that I'm having in my butt and vaginal areas? If so, approx how long does it take to regain an electrolyte balance? I can't accept, give you a positive
feedback or a bonus unless this last question is answered. thanks
Expert:  Dr. S Riaz replied 8 years ago.
Potassium deficiency is not known to cause swelling like feeling. That is for sure. It can cause paresthesia or numness feeling or pin and prick sensation. Positive feedback will be more appreciated. Click the ACCEPT button only if you are satisfied
Customer: replied 8 years ago.
How long does it take for the electrolytes to get rebalanced? I know I am being a pain, but I will accept and give positive feedback because you've been very patient. This is my first experience with anything like this and I am more than a little scared, as you can imagine.
Expert:  Dr. S Riaz replied 8 years ago.
lt;p>The diuretic drug that you are taking may be causing depletion of potassium. I have discussed with one more expert about you and she is of the opinion that you may have a problem with rhabdomyolysis and resulting compartment syndrome causing swelling internally (due to initial injury from fall, then lying on same area for 12 hours causing pressure and tissue necrosis).<br />(It's a fairly common thing with elderly people who fall and are not found for many hours). You need to follow-up with your doctor ASAP if. Hope this helps.</p><p> </p><p>Please, click the ACCEPT button so that I can get my dues. BONUS and a positive feedback will be appreciated</p>
Dr. S Riaz and 2 other Health Specialists are ready to help you